MAUDE Adverse Event Report: BECTON DICKINSON CATHENA; INTRAVASCULAR CATHETER

BECTON DICKINSON CATHENA; INTRAVASCULAR CATHETER
Catalog Number 386861
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd us cathena 20gx1.00in straight bc had foreign matter it was reported by the customer that excessive lubrication.Verbatim: rcc received a complaint via email.I was reviewing the latest list of lots and i do not see any complaints against lots: (b)(6) no complaints in system (b)(6) added (b)(6) no complaints in system (b)(6) added (b)(6) no complaints in system (b)(6) added (b)(6) 22 gauge 2in length (b)(6) added (b)(6) no complaints in system it was reported that bd us cathena 22gx1.00in straight bc had foreign matter.It was reported by the customer that excessive lubrication.Verbatim: rcc received a complaint via email.I was reviewing the latest list of lots and i do not see any complaints against lots: (b)(6) no complaints in system (b)(6) added (b)(6) no complaints in system (b)(6) added (b)(6) no complaints in system (b)(6) added (b)(6) 22 gauge 2in length (b)(6) added (b)(6) no complaints in system.Additional information good morning, i am unsure how many were affected, there were affected, there was a plastic piece on the tip of the catheter, this was noted (b)(6), i did not take photos.
 
Additional Manufacturer Narrative
No samples or photos were returned for investigation.Based on similar complaint (b)(4), visible silicone was observed on the cannula, catheter and catheter body under 10x microscope.The assembly process of the cannula lubrication process was reviewed.The cannula is lubricated by dipping it into a silicone lube tank.During dipping, low air flow is blown through the cannula to prevent silicone flowing into the cannula.After dipping, the part is raised from the silicone lube tank followed by high pressure air blown through the cannula to remove the excess silicone.The catheter subassemblies are then set together with the needle hub subassembly.The assembled part then goes through a series of processes and loaded with the needle cover.There could have been silicone accumulated at the surface of the lube tank which might have transferred to the cannula surface during air blowing.After the catheter subassemblies are set together with the needle hub subassembly, given the silicone-like nature of the lube it is possible for the excess silicone to migrate to the cannula/catheter tip area during transportation or storage.To prevent this defect, revision of the procedure will be completed to include cleaning of the surface of the lube tank and surrounding areas every shift.

Brand Name
CATHENA
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22507995
Report Number2243072-2025-00857
Device Sequence Number8745525
Product Code FOZ
UDI-Device Identifier00382903868612
UDI-Public(01)00382903868612(17)270930(10)4265917
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number386861
Device Lot Number4265917
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer07/28/2025
Initial Report FDA Received Date07/15/2025
Supplement Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown